Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS Wilmington, NC

June 5, 2014Horry County, South Carolina; Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2014, 5:56 PM EDT for Horry County, South Carolina; Brunswick County, Columbus County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 5:56 PM EDT (21:56 UTC)
Expired
Jun 5, 2014, 7:00 PM EDT
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 14 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:15 PM EDTTSTM WND DMG1 Sse Longs, SCREPORT OF TREE DOWN ON SC HIGHWAY 9 WEST BOUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS52 KILM 052156
SVRILM
NCC019-047-SCC051-052300-
/O.NEW.KILM.SV.W.0038.140605T2156Z-140605T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  LORIS...AND MOVING EAST AT   35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   DULAH...
   PIREWAY...
   BROOKSVILLE...
   IREDELL...
   GRISSETTOWN...
   SEASIDE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3390 7830 3390 7838 3382 7866 3372 7884
      3398 7911 3425 7893 3415 7804
TIME...MOT...LOC 2156Z 292DEG 31KT 3403 7881

$$

WEISS
2 follow-up statements
241 
WWUS52 KILM 052221
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EDT THU JUN 5 2014

NCC019-047-SCC051-052300-
/O.CON.KILM.SV.W.0038.000000T0000Z-140605T2300Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
621 PM EDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN BRUNSWICK...EAST CENTRAL HORRY AND SOUTH CENTRAL
COLUMBUS COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
IREDELL...OR 6 MILES NORTHEAST OF LITTLE RIVER...MOVING EAST AT 35
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALABASH...EXUM...GRISSETTOWN...MAKATOKA...SUNSET BEACH...SEASIDE...
RUSSTOWN...OCEAN ISLE BEACH...SHALLOTTE...CIVIE TOWN...SUPPLY...
HOLDEN BEACH AND BOLIVIA

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3379 7873 3391 7896 3415 7880 3415 7804
      3390 7830 3390 7838 3382 7866
TIME...MOT...LOC 2221Z 292DEG 31KT 3395 7857

$$

WEISS
740 
WWUS52 KILM 052252
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
652 PM EDT THU JUN 5 2014

NCC019-047-SCC051-052302-
/O.EXP.KILM.SV.W.0038.000000T0000Z-140605T2300Z/
COLUMBUS NC-HORRY SC-BRUNSWICK NC-
652 PM EDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRUNSWICK...EAST
CENTRAL HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 700
PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3379 7873 3391 7896 3415 7880 3415 7804
      3390 7830 3390 7838 3382 7866
TIME...MOT...LOC 2252Z 292DEG 31KT 3385 7827

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:45 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 5, 3:45 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT THU JUN 5 2014

.SYNOPSIS...
A COLD FRONT WILL DROP INTO THE AREA TONIGHT AND STALL OVER OR JUST
SOUTH OF THE AREA FRIDAY AND REMAIN THROUGH THE WEEKEND.  ANOTHER
COLD FRONT WILL APPROACH THE AREA TUESDAY OR WEDNESDAY WITH HIGH
PRESSURE TO FOLLOW FOR THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...LATEST SURFACE ANALYSIS SHOWS THE COLD FRONT
DROPPING SOUTH NEARLY PARALLEL TO THE NORTH CAROLINA/VIRGINIA
BORDER. FURTHER SOUTH...CONVECTION IS STARTING TO FIRE NEAR RALEIGH
AND CONVECTIVE CLOUDS ARE FORMING ACROSS OUR WESTERN AREAS AS THE
ENTIRE AREA IS DROPPING SOUTH. THE MID LEVEL CLOUD COVER ASSOCIATED
WITH A POSSIBLE OUTFLOW MID LEVEL SHORTWAVE IS NOW MOVING ACROSS
WILMINGTON AND ANDY NVA ASSOCIATED WITH THIS FEATURE SHOULD BE SHORT
LIVED. CITING ALL OF THE FORCING...STILL HAVE LIKELY POPS ACROSS ALL
AREAS BY THIS EVENING...IN FACT I HAVE INCREASED VALUES TO REPRESENT
SLIGHTLY MORE CONFIDENCE. SPC HAS ELEVATED THE AREA INTO A SLIGHT
RISK HIGHLIGHTING MORE OF A WIND THAN HAIL THREAT. NICE OUTFLOW
BOUNDARY MOVING ACROSS SOUTHEAST VIRGINIA MAY ENHANCE CONVECTION
LATE TONIGHT ALTHOUGH SEVERE THREAT SHOULD HAVE DIMINISHED BY THEN.
OVERNIGHT LOWS SHOULD BE A LITTLE ABOVE GUIDANCE PER EXPECTED
CONVECTION AND CLOUDINESS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...WRF AND GFS HAVE VERY DIFFERENT OPINIONS
REGARDING THE SOUTHERN TERMINUS OF THE COLD FRONT'S JOURNEY INTO THE
SOUTHEAST U.S.  WRF STALLS THE FRONT OVER OUR SC COUNTIES WHILE THE
GFS TAKES IT DOWN INTO GA.  FORECAST REPRESENTS A BLEND OF THESE
IDEAS WITH 20 TO 30 PERCENT CHANCE POPS ALL AREAS FRIDAY...TAPERING
TO SOUTHERN AND WESTERN AREAS FOR SATURDAY.  EITHER WAY...MAX TEMPS
EACH DAY WILL BE A LITTLE COOLER THAN THE LAST COUPLE DAYS WITH 85
TO 90 EXPECTED FRIDAY AND MID TO UPPER 80S SATURDAY.  LOWS EACH
NIGHT WILL FALL TO THE UPPER 60S TO LOWER 70S...WITH MID 60S
POSSIBLE NE SAT NIGHT.  IF THE GFS VERIFIES...MAX AND MIN TEMPS
COULD BE A LITTLE COOLER THAN FORECAST AND DAYTIME HUMIDITY VALUES
MUCH MORE TOLERABLE THAN RECENT DAYS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...HIGH PRESSURE SHOULD EXTEND JUST FAR
ENOUGH SOUTH TO PROVIDE FOR A DECENT START TO THE WEEK ON SUNDAY
BUT LINGERING FRONT TO THE SOUTH WILL BE CLOSE ENOUGH TO PROVIDE
FOR SOME UNCERTAINTY. THEREFORE WILL KEEP SOME LOW END CHC PCP
OVER PORTIONS OF SC...ESPECIALLY HEADING INTO SUN NIGHT AND MONDAY
AS HIGH SLIPS OFF THE COAST AND SHORTWAVE PUSHES COLD FRONT EAST
TOWARD THE CAROLINAS. A WARMER MORE UNSTABLE AIR MASS AHEAD OF
THIS NEXT FRONT WILL INCREASE CHC OF CONVECTION FOR MON AND MORE
SO FOR TUES AS FRONT REACHES THE COASTAL CAROLINAS. THIS FRONT MAY
BE SLOW TO MOVE OFF THE COAST WITH CHC OF PCP LINGERING INTO WED.
OVERALL EXPECT PLENTY OF CLOUDS AROUND THROUGH MUCH OF EARLY TO
MID WEEK NEXT WEEK WITH WARMER AND MORE HUMID CONDITIONS FOR MON
THROUGH WED. TEMPS WILL BE WELL INTO THE 80S AND CLOSER TO 90 OVER
INTERIOR SC.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
EXPECT SCATTERED SHOWERS/TSTMS THIS AFTERNOON AND
EVENING WITH VERY BRIEF AND LOCALIZED PERIODS OF MVFR/IFR VSBYS IN
HEAVIER DOWNPOURS. THE LATEST HRRR AND LOCAL WRF RUNS SUGGEST STORMS
COULD BECOME MORE LINEARLY ORGANIZED LATER TODAY. BASED ON THESE
TRENDS...WILL ADD TEMPO MVFR/TSRA FROM 20-23Z AT KFLO/KLBT AND FROM
21-00Z AT THE COASTAL TERMS. GUSTY SOUTHWEST WINDS 15-20 KTS WILL
PERSIST THROUGH THE DAY...AND LOCALLY HIGHER WIND GUSTS COULD OCCUR
WITH STRONGER STORMS. WILL MAINTAIN VCSH TONIGHT AS MORE SHOWERS ARE
EXPECTED ALONG THE COLD FRONT THAT WILL DROP SOUTHWARD OVERNIGHT.
FROPA SHOULD OCCUR BETWEEN 09-12Z FRIDAY...AS WINDS VEER TO THE
NORTH BEHIND THE FRONT. MODEL SOUNDINGS HINT AT SOME MVFR CIGS/VSBYS
EARLY FRIDAY...WHICH WOULD NOT BE SURPRISING IN AREAS THAT RECEIVE
MORE ABUNDANT RAINFALL TODAY. OTHERWISE FRIDAY WILL BE VFR WITH
NORTHEAST WINDS AOB 10 KTS.

EXTENDED OUTLOOK...MVFR CIGS POSSIBLE SATURDAY MORNING. OTHERWISE
EXPECT VFR THROUGH THE WEEKEND. SLIGHT CHANCE OF SHOWERS AND TSTMS
ON MONDAY AND TUESDAY.
&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
ALL WATERS FOR THE AFTERNOON AND MOST OF THE OVERNIGHT HOURS. WINDS
REMAIN NEARLY STEADY WITH JMPN7 CONSISTENTLY HOVERING AROUND 20
KNOTS. 41110 IS CLOSE TO FIVE FEET SO THE FORECAST REMAINS
RELATIVELY STABLE FROM THE PREVIOUS PACKAGE. SEAS WILL CONTINUE TO
BUILD TO A MAXIMUM OF 6-8 FEET AS THE FETCH REMAINS IN PLACE FOR
ABOUT 18 MORE HOURS.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...FRONT WILL PASS THROUGH THE AREA DURING THE
PERIOD...RESULTING IN WINDS SHIFTING FROM SW TO NE AND THEN E FRIDAY
NIGHT AND CONTINUING THROUGH THE REMAINDER OF THE PERIOD.  OUTSIDE
OF FRIDAY MORNING WHEN 4 TO 5 OR EVEN 6 FT SEAS ARE POSSIBLE...SEAS
LESS THAN 4 FT ARE EXPECTED THROUGH THE FORECAST PERIOD.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM THURSDAY...AS HIGH SLIPS OFF THE COAST E-NE WINDS
THROUGH SUNDAY...WILL VEER TO THE SE AND THEN SOUTH BY MONDAY AS
RETURN FLOW SETS UP. ALTHOUGH A 9 SEC EASTERLY SWELL WILL EXIST
IN THE WAVE SPECTRUM MUCH OF THE PERIOD...WAVE HEIGHTS WILL BE
PRIMARILY FORMED THROUGH A 4-5 SEC WIND CHOP FROM THE
EAST...BECOMING SOUTH ON MONDAY. WAVE HEIGHTS WILL BE 2 TO 3 FT
THROUGH MUCH OF THE PERIOD...WITH SLIGHT INCREASE THROUGH MON IN
INCREASED SOUTHERLY FLOW.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...31
LONG TERM...RGZ
AVIATION...BJR
Hazardous weather outlook, Jun 5, 1:40 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
140 PM EDT THU JUN 5 2014

SCZ023-032-033-039-053-055-056-061745-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
140 PM EDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ054-061745-
COASTAL HORRY-
140 PM EDT THU JUN 5 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-061745-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
140 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-061745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
140 PM EDT THU JUN 5 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-024-061745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DILLON-
140 PM EDT THU JUN 5 2014

...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-061745-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
140 PM EDT THU JUN 5 2014

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 3:54 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT THU JUN 5 2014

NCZ087-096-099-052100-
BLADEN-COLUMBUS-ROBESON-
354 PM EDT THU JUN 5 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 500 PM EDT...

AT 354 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
JUST EAST OF LUMBERTON...TO NEAR FAIRMONT...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...ABBOTTSBURG...
BARNESVILLE...BETHEL...BLADENBORO...BOARDMAN...CHADBOURN...CHERRY
GROVE...CLARENDON...COUNCIL...ELKTON AND EMERSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3442 7832 3405 7878 3446 7926 3464 7888
TIME...MOT...LOC 1954Z 297DEG 21KT 3446 7905

WEISS
Local storm report, Jun 5, 4:26 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
426 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     4 SSW ORRUM             34.41N  79.02W
06/05/2014                   ROBESON            NC   CO-OP OBSERVER

            REPORT OF LARGE PINE TREES DOWN ON PRINCESS ANNE RD AND
            CREEK RD NEAR LUMBER RIVER STATE PARK.

&&

EVENT NUMBER ILM1400229

LACORTE
Special weather statement, Jun 5, 4:28 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
428 PM EDT THU JUN 5 2014

SCZ023-024-032-033-052115-
DARLINGTON-DILLON-FLORENCE-MARION-
428 PM EDT THU JUN 5 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARION...DILLON
AND DARLINGTON COUNTIES THROUGH 515 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
QUINBY...OR ABOUT 7 MILES EAST OF DARLINGTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...MARION...BLUE
BRICK...CLAUSSEN...DARLINGTON RACEWAY...FLOYDALE...FORK...GRESHAM...
LATTA...MARS BLUFF AND MECHANICSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3439 7988 3438 7968 3437 7967 3436 7969
      3432 7966 3430 7966 3430 7963 3438 7959
      3435 7922 3392 7940 3424 7996
TIME...MOT...LOC 2029Z 286DEG 20KT 3428 7971

WEISS
Local storm report, Jun 5, 4:58 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 SSW ORRUM             34.43N  79.02W
06/05/2014                   ROBESON            NC   911 CALL CENTER

            REPORT OF DAMAGE TO A RESIDENCE AND SEVERAL REPORTS OF
            TREES DOWN ON ROADS IN THE PRINCESS ANNE RD AND CREEK
            ROAD AREA.

&&

EVENT NUMBER ILM1400230

RAN
Local storm report, Jun 5, 4:59 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 SSW ORRUM             34.43N  79.02W
06/05/2014                   ROBESON            NC   911 CALL CENTER

            REPORT OF DAMAGE TO A RESIDENCE AND SEVERAL REPORTS OF
            TREES DOWN ON ROADS IN THE PRINCESS ANNE RD AND CREEK
            ROAD AREA.

&&

CORRECTED EVENT TIME

EVENT NUMBER ILM1400230

RAN
Special weather statement, Jun 5, 5:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT THU JUN 5 2014

SCZ032-039-052215-
FLORENCE-WILLIAMSBURG-
523 PM EDT THU JUN 5 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG AND FLORENCE
COUNTIES THROUGH 615 PM EDT...

AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE CITY...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...CADES...FRIENDFIELD...
HANNAH...HEBRON...HEBRON CROSSROADS...HEMINGWAY...HENRY...
INDIANTOWN...JOHNSONVILLE...KINGSBURG AND MORRISVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3404 7984 3395 7949 3390 7943 3389 7940
      3389 7941 3384 7937 3383 7932 3378 7932
      3377 7934 3369 7941 3359 7944 3352 7952
      3381 7995 3383 7991 3388 7989 3388 7994
      3392 7997
TIME...MOT...LOC 2123Z 290DEG 24KT 3387 7976

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:04 PM EDTSevere Thunderstorm WarningILMDillon, Horry39 min
Jun 5, 4:28 PM EDTSpecial Weather StatementILMMarion47 min
Jun 5, 5:16 PM EDTSevere Thunderstorm WarningILMHorry, Marion44 min
Jun 5, 5:23 PM EDTSpecial Weather StatementILMWilliamsburg52 min
Jun 5, 6:17 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg43 min
Jun 5, 6:35 PM EDTSpecial Weather StatementILMGeorgetown55 min
Jun 5, 7:12 PM EDTSpecial Weather StatementILMHorry33 min
Jun 5, 7:31 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg59 min
Jun 5, 3:54 PM EDTSpecial Weather StatementILMColumbus66 min
Jun 5, 5:46 PM EDTSevere Thunderstorm WarningILMPender59 min
Jun 5, 6:01 PM EDTSpecial Marine WarningILM89 min
Jun 5, 6:43 PM EDTSpecial Weather StatementILMPender62 min
Jun 5, 7:15 PM EDTSpecial Marine WarningILM90 min
Jun 5, 7:27 PM EDTSpecial Marine WarningILM63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.